Alert archive / Michigan / Wind Advisories in 2013
Wind Advisory 3, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jan 8, 2013, 4:33 AM EST for Houghton County, Keweenaw County, Michigan. It took effect at Jan 9, 2013, 6:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2013, 4:33 AM EST (09:33 UTC)
- In effect from
- Jan 9, 2013, 6:00 AM EST
- Expired
- Jan 9, 2013, 5:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WWUS73 KMQT 080933 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 433 AM EST TUE JAN 8 2013 ...STRONG WINDS WEDNESDAY OVER THE KEWEENAW PENINSULA... .A LOW PRESSURE SYSTEM PASSING NORTH OF LAKE SUPERIOR OVERNIGHT WILL SWEEP A COLD FRONT ACROSS UPPER MICHIGAN AND USHER IN STRONG WESTERLY WINDS ACROSS THE KEWEENAW PENINSULA ON WEDNESDAY. THE WINDS WILL GRADUALLY WEAKEN WEDNESDAY AFTERNOON AS THE SYSTEM MOVES NORTHEAST OF THE REGION. MIZ001-003-082200- /O.NEW.KMQT.WI.Y.0003.130109T1100Z-130109T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 433 AM EST TUE JAN 8 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM EST WEDNESDAY. HAZARDOUS WEATHER... * EXPECT SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH THROUGHOUT MUCH OF THE DAY WEDNESDAY. * THE STRONGEST WINDS WILL BE OVER THE HIGHER TERRAIN AND ALONG THE WESTERN SIDE OF THE KEWEENAW PENINSULA AT LOCATIONS EXPOSED TO WESTERLY WINDS. * THE STRONGEST WINDS ARE EXPECTED WEDNESDAY MORNING AND EARLY AFTERNOON BEFORE DIMINISHING BY WEDNESDAY EVENING. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG LAKE SUPERIOR AND IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ KLUBER
3 follow-up statements
082 WWUS73 KMQT 082024 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 324 PM EST TUE JAN 8 2013 ...STRONG WINDS WEDNESDAY OVER THE KEWEENAW PENINSULA... .A LOW PRESSURE SYSTEM PASSING NORTH OF LAKE SUPERIOR AFTER MIDNIGHT TONIGHT WILL SWEEP A COLD FRONT ACROSS UPPER MICHIGAN AND USHER IN STRONG WESTERLY WINDS ACROSS THE KEWEENAW PENINSULA ON WEDNESDAY. THE WINDS WILL GRADUALLY WEAKEN WEDNESDAY AFTERNOON AS THE SYSTEM MOVES NORTHEAST OF THE REGION. MIZ001-003-091100- /O.CON.KMQT.WI.Y.0003.130109T1100Z-130109T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 324 PM EST TUE JAN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EST WEDNESDAY... HAZARDOUS WEATHER... * EXPECT SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH THROUGHOUT MUCH OF THE DAY WEDNESDAY. * THE HIGHEST WIND GUSTS ARE EXPECTED WEDNESDAY MORNING AND EARLY AFTERNOON BEFORE DIMINISHING BY WEDNESDAY EVENING. * THE STRONGEST WINDS WILL OCCUR OVER LOCATIONS EXPOSED TO WESTERLY WINDS...ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG THE WESTERN SIDE OF THE KEWEENAW PENINSULA. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG LAKE SUPERIOR AND IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ SRF
425 WWUS73 KMQT 090914 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 414 AM EST WED JAN 9 2013 ...STRONG WINDS OVER THE KEWEENAW PENINSULA TODAY... .AS LOW PRESSURE MOVING ACROSS NORTHERN ONTARIO SWEEPS A COLD FRONT ACROSS UPPER MICHIGAN EARLY TODAY...STRONG WESTERLY WINDS WILL DEVELOP OVER THE KEWEENAW PENINSULA THIS MORNING. THE WINDS WILL GRADUALLY WEAKEN DURING THE MID AND LATE AFTERNOON. MIZ001-003-091715- /O.CON.KMQT.WI.Y.0003.130109T1100Z-130109T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 414 AM EST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TO DEVELOP THIS MORNING. WINDS WILL THEN BEGIN TO DIMINISH SLOWLY DURING THE MID AND LATE AFTERNOON. * THE HIGHEST WIND GUSTS ARE EXPECTED FROM MID MORNING INTO EARLY AFTERNOON. * THE STRONGEST WINDS WILL OCCUR OVER LOCATIONS EXPOSED TO WESTERLY WINDS...ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG THE WESTERN SIDE OF THE KEWEENAW PENINSULA. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG LAKE SUPERIOR AND IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ ROLFSON
735 WWUS73 KMQT 091639 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1139 AM EST WED JAN 9 2013 ...STRONG WINDS TO CONTINUE INTO THIS AFTERNOON OVER THE KEWEENAW PENINSULA... .A TIGHT PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM NEAR HUDSON BAY AND A HIGH PRESSURE RIDGE IN MINNESOTA WILL CONTINUE TO PRODUCE GUSTY WESTERLY WINDS THIS AFTERNOON. AS THIS PRESSURE GRADIENT WEAKENS DURING THE LATER HALF OF THIS AFTERNOON...THE WINDS WILL SLOWLY DIMINISH. MIZ001-003-092200- /O.CON.KMQT.WI.Y.0003.000000T0000Z-130109T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1139 AM EST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TO CONTINUE THROUGH EARLY THIS AFTERNOON. WINDS WILL THEN BEGIN TO DIMINISH SLOWLY DURING THE MID AND LATE AFTERNOON. * THE STRONGEST WINDS WILL OCCUR OVER LOCATIONS EXPOSED TO WESTERLY WINDS...ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG THE WESTERN SIDE OF THE KEWEENAW PENINSULA. * A 54 MPH GUST WAS ALREADY REPORTED AT THE HOUGHTON COUNTY AIRPORT THIS MORNING. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG LAKE SUPERIOR AND IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ SRF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jan 8, 12:11 AM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 8, 12:11 AM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1211 AM EST TUE JAN 8 2013
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 421 PM EST MON JAN 7 2013
SURFACE OBS ACROSS THE REGION SHOW DIMINISHING TREND TO WINDS OVER
THE LAST HR OR TWO AS LOW-LVL JET MAX HAS NOW SAGGED SE OF THE AREA
AND BEST PRES FALLS TO SUSTAIN STRONGER SW WINDS HAVE MOVED WELL NE
OF LAKE SUPERIOR. THUS...HAVE CANCELED WIND ADVISORY FOR MQT AND
EASTERN HALF COUNTIES. NEWBERRY AND PORT INLAND NOTABLY REPORTED
ADVISORY CRITERIA WIND GUSTS THIS AFTERNOON.
GOING FCST FOR TONIGHT LOOKS ON TARGET SO NOT MANY CHANGES MADE.
WINDS WILL CONTINUE TO WEAKEN THIS EVENING WITH LOSS OF DIURNAL
MIXING. EXTENSIVE DRYING/SUBSIDENCE BEHIND THE SHORTWAVE TROUGH
SHOULD ALLOW FOR CLEARING ACROSS MUCH OF THE AREA TONIGHT. LIGHT
WINDS ALONG THE WI BORDER WILL ALLOW LOW TEMPERATURES TO DROP INTO
THE LOWER TO MID TEENS THERE. ELSEWHERE...WESTERLY GRAD WIND WILL
PROVIDE ENOUGH MIXING TO KEEP TEMPS GENERALLY IN THE UPPER TEENS AND
20S. DEVELOPING WESTERLY FLOW COULD BRING SOME LAKE CLOUDS INTO THE
KEWEENAW PENINSULA LATE TONIGHT AS WELL.
TUESDAY...THE NEXT SHORTWAVE AND ASSOC SFC LOW WILL BE APPROACHING
FROM SOUTHERN CANADA ALLOWING FOR SOUTHERLY WINDS TO INCREASE AGAIN
LATE IN THE AFTERNOON. INCREASING Q-VECT CONV AND MID-LVL MOISTURE
WILL ALSO ALLOW FOR THICKENING OF MID-LVL CLOUDS FROM THE WEST LATE
IN THE DAY. IT LOOKS PCPN SHOULD HOLD OFF UNTIL THE EVENING HRS (00Z
AND AFTER) AS LOW-LVL REMAIN DRY UNTIL THEN...SO KEPT POPS OUT OF
FCST AREA. ONLY REAL CHANGE TO FCST WAS TO BUMP UP TEMPS A FEW
DEGREES (TO UPPER 30S) OVER MAINLY THE DOWNSLOPING LOCATIONS ALONG
LAKE SUPERIOR IN THE WEST WITH ONSET OF STRONGER SRLY FLOW.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 421 PM EST MON JAN 7 2013
SHORTWAVE COMING ONSHORE OVER BRITISH COLUMBIA AT THIS TIME WILL BE
THE WEATHER MAKER FOR TUESDAY NIGHT...AS IT MOVES ACROSS THE UPPER
GREAT LAKES AND DEVELOPS A LOW THAT MOVES THROUGH CENTRAL ONTARIO.
STILL LOOKS LIKE BEST WAA IS OVER THE NORTH HALF OF THE CWA WITH THE
DEEPER MOISTURE AND AHEAD OF THE H925-850 TROUGH THAT MOVES THROUGH
OVERNIGHT. WAA AND BEST MOISTURE MOVE THROUGH VERY QUICKLY DURING
THE EVENING HOURS AND THEN DIMINISHES ACROSS THE CWA OVERNIGHT.
TRENDED THAT DIRECTION FOR THE POPS AND HAVE WENT WITH SNOW AS THE
MAIN PRECIPITATION TYPE. THERE ARE HINTS OF SOME RAIN OR FREEZING
DRIZZLE OCCURRING OVER PORTIONS OF THE AREA. RAIN POTENTIAL WILL
MAINLY BE CONFINED TO LOCATIONS NEAR LAKE MICHIGAN...WHERE ADDED
WARMING FROM THE LAKE WILL PUSH WETBULB0 HEIGHTS UP. THE FREEZING
DRIZZLE POTENTIAL WILL BE FOR LOCATIONS FAVORED UPSLOPE ESE
FLOW...MAINLY FROM KIMT TO KSAW IN THE EARLY EVENING. THIS PERIOD
WILL BE FAIRLY SHORT LIVED AS WINDS QUICKLY BACK AND THE H850-700
DRY AIR POCKET ERODES...SO WILL LEAVE OUT OF THE FORECAST FOR NOW.
LINGERING LOWER LEVEL MOISTURE ON WEDNESDAY WOULD SUPPORT POTENTIAL
FOR LAKE CLOUDS IN WEST TO NORTHWEST FAVORED LOCATIONS DUE TO
DELTA-T VALUES AROUND 13. BETWEEN THE INVERSION AND NEAR SURFACE
DRY AIR...CLOUD DEPTH SHOULD ONLY BE AROUND 3KFT SO WOULDN/T EXPECT
PRECIPITATION TO BE MUCH MORE THAN FLURRIES OR AN ISOLATED SNOW
SHOWER. CONTINUED THE MENTION OF ISOLATED SNOW OVER THE EAST
FAVORED LOCATIONS IN THE MORNING AND ALSO ADDED TO THE KEWEENAW
DURING THE MORNING. DRIER AIR WITH THE APPROACHING SURFACE RIDGE
SHOULD QUICKLY ARRIVE WEDNESDAY AFTERNOON AND DECREASE ANY REMAIN
CLOUD COVER.
THE MAIN FOCUS FOR THIS PERIOD IS THE GUSTY WESTERLY WINDS BEHIND
THE TROUGH...AS THE SURFACE LOW MOVES THROUGH CENTRAL ONTARIO.
EXPECT THE WINDS TO REALLY PICK UP LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING...AS H925 WINDS INCREASE TO 40-50KTS AND COLDER
AIR SPILLS OVER LAKE SUPERIOR AND INCREASES H1000-900 LAPSE RATES
TO 9-9.5 C/KM. BUFKIT MOMENTUM TRANSFER AT KCMX FOR NAM/GFS BOTH
CONTINUE TO INDICATE 35-45KT GUSTS BETWEEN 09-18Z ON WEDNESDAY.
THERE ARE EVEN SOME INDICATIONS THAT GUSTS COULD REACH 50
KTS AT TIMES. THUS...WILL CONTINUE TO MENTION IN HWO AND A WIND
ADVISORY WILL LIKELY NEED TO BE ISSUED IN THE NEXT 24HRS.
WEDNESDAY NIGHT INTO THURSDAY LOOKS TO BE DRY ACROSS THE CWA...AS
THE SURFACE RIDGE EXITS TO THE EAST AND SOUTHERLY FLOW INCREASES.
THIS SHOULD LEAD TO THE WARMEST DAY THIS WEEK...WITH HIGHS IN THE
UPPER 30S EXCEPT FOR LOWER 40S IN THE DOWNSLOPE WARMED AREAS NEAR
LAKE SUPERIOR. MAIN CONCERN FOR THE GOING FORECAST WILL BE THE HIGH
CLOUDS STREAMING IN WITH THE LOW SUN ANGLE...HELPING TO LIMIT THE
WARMING DURING THE PEAK HEATING TIME IN EARLY AFTERNOON.
THURSDAY NIGHT INTO THE WEEKEND...UNCERTAINTY QUICKLY INCREASES
WITH THE HANDLING OF THE UPPER LOW CURRENTLY ENTERING NORTHERN
MEXICO THAT ROTATES OUT OF TEXAS ON WEDNESDAY NIGHT AND THEN MOVES
THROUGH THE LOWER GREAT LAKES ON THURSDAY NIGHT. SEEMS FAIRLY
LIKELY THAT PRECIPITATION WILL OCCUR...ESPECIALLY OVER THE
SOUTHEAST HALF OF THE CWA AND CLOSER TO THE BEST H850-700 WAA. THE
CONCERN IS THAT THE MOISTURE DEPTH ACTUALLY STRUGGLES TO REACH
FAVORABLE ICE CRYSTAL AREA. SO EVEN THOUGH TEMPS TREND TOWARDS
OR BELOW FREEZING IN THE LOWER LEVELS...THERE MAY NOT BE MUCH OF A
CHANCE OF SNOW. LATEST ECMWF IS VERY WARM...WHICH WOULD PROMOTE ALL
RAIN. THEREFORE...WILL GO WITH CONSISTENCY AND KEEP PRECIP MAINLY AS
RAIN AND THEN MENTION A SLIGHT CHANCE OF FREEZING RAIN FOR AREAS
BELOW 32. THIS PERIOD HAS BEEN BOUNCING ALL OF THE PLACE...SO THE
NEXT FEW SHIFTS WILL HOPEFULLY FIND BETTER CONSISTENCY TO FINE TUNE
THE FORECAST.
FORCING AND DEEP MOISTURE QUICKLY DEPART TO THE NORTHEAST ON
FRIDAY...SO EXPECT THE PRECIPITATION TO BE DONE ON FRIDAY MORNING.
BUT LINGERING MOISTURE WILL LIKELY PRODUCE LOW CLOUDS AND
POTENTIALLY FOG...AS DEWPOINTS RISE INTO THE LOWER 30S. THINK THE
BEST OPPORTUNITY FOR FOG WILL BE OVER THE EAST...WHERE THE DEWPOINTS
WILL BE THE HIGHEST.
ANOTHER LOW IS POSSIBLE THIS WEEKEND AS A SHORTWAVE EJECTS OUT OF
THE ELONGATED UPPER TROUGH OVER THE ROCKIES. MODELS STILL
STRUGGLING ON THIS BUT BELIEVE THEY ARE STARTING TO TREND TOWARDS A
MORE LIKELY SOLUTION WITH THE ELONGATED TROUGH OVER THE ROCKIES.
SINCE THE TROUGH IS HUNG UP FARTHER TO THE WEST...THINKING THAT THE
IDEA OF A WEAK EMBEDDED SHORTWAVE TRAVELLING FROM NEW MEXICO TO THE
UPPER GREAT LAKES SEEMS REASONABLE. THIS WOULD TRACK THE FAIRLY
WEAK LOW NORTHEAST AND THROUGH THE WESTERN GREAT LAKES ON
SATURDAY. ENSEMBLE DATA FROM THE GFS/GEM/ECMWF WASN/T TOO HELPFUL AS
MOST INDIVIDUAL RUNS WERE ALL OVER THE PLACE. THE LATE ARRIVING 12Z
ECMWF ENSEMBLE MEAN WAS FAIRLY SIMILAR TO THE DETERMINISTIC RUN...SO
THAT MAY BE THE WAY TO TREND FOR FUTURE SHIFTS. PRECIPITATION TYPE
WILL LIKELY DEPEND ON WHERE THIS TRACKS WITH THE LIMITED COLD AIR
AVAILABLE...SO HAVE WENT WITH RAIN OVER THE EAST AND SNOW OVER THE
WEST. LATEST MODEL TRENDS ARE NOT SHOWING ANY SIGNIFICANT SNOWFALL
FOR THE CWA...AS IT WOULD LIKELY BE IN MN.
WITH COLD AIR SURGING IN BEHIND THE LOW...THERE WILL LIKELY BE SOME
LAKE EFFECT SNOW ON THE BACK SIDE OF THE SYSTEM THIS WEEKEND...SO
WILL KEEP CHANCE POPS IN THE AREAS FAVORED BY WEST-NORTHWEST WINDS
FOR SUNDAY INTO MONDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1210 AM EST TUE JAN 8 2013
AS WINDS BACK SOUTHERLY THIS MORNING...MVFR CIGS WILL LIFT AT KCMX.
VFR CONDITIONS ARE EXPECTED TO CONTINUE AT KIWD AND KSAW INTO LATE
THIS AFTERNOON. THE INCREASING SRLY FLOW AHEAD OF LOW PRESSURE MOVING
THROUGH CENTRAL MANITOBA WILL AGAIN BRING IN ENOUGH LOW LEVEL
MOISTURE FOR MVFR CIGS BY EVENING.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 421 PM EST MON JAN 7 2013
THE WEAKENING PRES GRADIENT SHOULD ALLOW GALES TO DIMINISH OVER WRN
LAKE SUPERIOR BY LATE EVENING. A RIDGE WILL CROSS THE AREA TUESDAY
AND KEEP WINDS UNDER 20 KNOTS INTO TUESDAY AFTERNOON. A LOW PRESSURE
FOLLOWING THE SAME TRACK AS TODAYS SYSTEM WILL PRODUCE ANOTHER ROUND
OF SOUTHWEST GALES TO 40 TO 45 KNOTS LATE TUESDAY EVENING THROUGH MUCH
OF THE DAY ON WEDNESDAY. ANOTHER RIDGE WILL CROSS THE AREA ON
THURSDAY...THOUGH SOUTH WINDS OF 25 KNOTS ARE STILL EXPECTED ACROSS
THE EAST HALF OF LAKE SUPERIOR. A BROAD TROUGH MOVING OVER THE AREA
WILL LOWER WINDS UNDER 20 KNOTS THU NIGHT THROUGH FRIDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR
LSZ243>245-264>267.
GALE WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR
LSZ162-241-242-263.
GALE WARNING UNTIL 1 AM EST EARLY THIS MORNING FOR LSZ243-244-
263-264.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...VOSS
LONG TERM...SRF
AVIATION...JLB
MARINE...VOSSHazardous weather outlook, Jan 7, 4:24 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 424 PM EST MON JAN 7 2013 MIZ001-003-081200- KEWEENAW-NORTHERN HOUGHTON- 424 PM EST MON JAN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST WINDS COULD GUST UP TO 45 MPH LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ002-004-005-009>014-084-085-081200- ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 424 PM EST MON JAN 7 2013 /324 PM CST MON JAN 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ006-007-081200- ALGER-LUCE- 424 PM EST MON JAN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO NORTHWEST WINDS COULD GUST UP TO 45 MPH ALONG THE LAKE SUPERIOR SHORE FROM PICTURED ROCKS EASTWARD WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-081200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 424 PM EST MON JAN 7 2013 /324 PM CST MON JAN 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SOUTH TO SOUTHWEST GALES OF 35 TO 40 KNOTS ARE EXPECTED OVER CENTRAL LAKE SUPERIOR INTO THIS EVENING. SEE THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST GALES OF 35 TO 45 KNOTS ARE EXPECTED OVER MUCH OF LAKE SUPERIOR LATE TUESDAY NIGHT INTO WEDNESDAY. SEE THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-081200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 424 PM EST MON JAN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST TO WESTERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 10:59 PM EST | Gale Watch | MQT | 6 hr | |
| Jan 7, 10:59 PM EST | Gale Warning | MQT | 2 hr | |
| Jan 7, 10:59 PM EST | Small Craft Advisory | MQT | 11 hr | |
| Jan 8, 4:44 AM EST | Gale Warning | MQT | 41 hr | |
| Jan 8, 10:26 AM EST | Small Craft Advisory | MQT | 12 hr |
Nearby
Wind Advisories in Michigan, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.